Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2001, 7:16 PM CDT for Jefferson County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 30, 2001, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Jefferson County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:45 PM CDT | Thunderstorm Wind 52 E | Johnson Creek, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 010016 SVRMKE WIC055-010100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 716 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF LAKE MILLS...OR ABOUT NEAR WATERLOO...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MILLS AT 725 PM CDT. JOHNSON CREEK AT 735 PM CDT. JEFFERSON AT 740 PM CDT. SULLIVAN AT 800 PM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S PATH...SEEK SHELTER INDOORS. MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT SAT JUN 30 2001 FCST FOCUS IS ON TSTM CHCS AND SUBSEQUENT SWITCH TO COOLER WX REGIME. UPCOMING WX CHANGE STILL EXPCD TO COME IN TWO PHASES. FIRST FNT NOW OVR SRN WI CONTS SAGGING SWD...FLWD BY A WSHFT BUT NOT MUCH TMP DFRNC. CNVTN NOT THAT WDSPRD AS YET...BUT POTENTIAL STILL EXISTS FOR A LN OF STORMS TO FLARE UP NR THE FNT. SECOND PHASE OF TRANSITION IS THE STGR CDFNT NOW APCHG NRN WI. MODELS SEEM TO FAVOR THIS BNDRY FOR DVLPT OF MORE ORGANIZED RN BAND LATER TNGT AS IT INVADES CWA. MAY LET GNRL RN CHC MENTIONED FOR FIRST BDRY COVER THAT PSBLTY TOO. BUT MAIN MESSAGE WITH THIS FNT IS FOLLOWING INFLUX OF COOLER AND DRIER WX ON BRISK NLY WNDS. CHG TO BE MOST NOTICEABLE NR LK MI...WHERE WNDS BHND THIS "PNEUMONIA" FNT TURN TO THE NE AND BLOW IN OFF THE CHILLY WATERS. IF THIS FNT WAS COMING THRU DURG THE DAY THE EFFECT WUD BE MUCH MORE DRAMATIC. ETA IS STILL GENERATING A BAND OF HIER RH AND QPF IN RETURN FLOW ON MONDAY. AVN NOT AS AGRV...WL PRBLY GO WITH INCRG CLDS BUT NOT MENTION RN AS YET. TMP GUID LOOKS RSNBL AND REFLECTS UPCOMING CHG WELL...WON'T STRAY TOO FAR FM IT AT THIS POINT. .MKX...NONE. NJ
In the hours before
Local storm report, Jun 30, 6:19 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM CEDAR GROVE WI WIND DAMAGE
06/30/01 SHEBOYGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.